Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

June 29, 2016Baca County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 29, 2016, 2:45 AM MDT for Baca County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2016, 2:45 AM MDT (08:45 UTC)
Expired
Jun 29, 2016, 3:30 AM MDT
In force
45 min
Issued by
NWS Pueblo, CO

County Baca County, CO

The radar

The Pueblo radar (KPUX), 185 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS85 KPUB 290845
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
245 AM MDT WED JUN 29 2016
 
COZ098-099-290930-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
245 AM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 330 AM MDT...

AT 245 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF TWO BUTTES...OR 23 MILES NORTHWEST OF THE SAUNDERS
ELEVATOR...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OPEN COUNTRY OF SOUTHERN BENT COUNTY...
TWO BUTTES AND TWO BUTTES RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3767 10259 3795 10233 3786 10204 3724 10205
TIME...MOT...LOC 0845Z 305DEG 19KT 3769 10236 

$$

KT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:16 AM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 29, 1:16 AM MDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
116 AM MDT WED JUN 29 2016

.UPDATE...
Issued at 113 AM MDT Wed Jun 29 2016

Starting to clear out some of the western counties from the
Severe thunderstorm watch. Have cleared El Paso for now...but
suspect in the next hour...will be able to clear at least Pueblo
and Las Animas counties...and perhaps Crowley and Otero counties.
Threat should continue to shift southeastward over the next couple
hours with most of the activity out of the area by 12z. -KT

UPDATE Issued at 941 PM MDT Tue Jun 28 2016

Severe thunderstorm watch has been issued for all of the Plains
until 3 am for potential squall line developing over the fcst area
late this evening into the early morning hours.

UPDATE Issued at 735 PM MDT Tue Jun 28 2016

Increased POPS generally east of a line from PUB to LHX down to
KSPD based on MCS that is expected to develop and move sse down
the hi plains of CO/w KS later this eve. Some svr wx
pssbl...especially over Kiowa and Prowers counties. Svr threat
will be mainly wind. Lots of CAPE still on the plains with latest
SPC meso anal indicating 3000 j/kg mixed cape. Deep shear is also
modest. \/Hodanish

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 218 PM MDT Tue Jun 28 2016

he upper level high center will be along the western CO border
tonight, and is expected to shift a bit eastward on Wed. Tonight a
disturbance will move thru western NE and western KS and will brush
eastern CO.  Isolated to scattered showers and thunderstorms will
continue over and near the mountains into this evening, with the
potential for some isolated storms over the some of the sern plains.
There is a chance for storms, associated with that upper
disturbance, to move thru the far sern plains later tonight.  The
12Z NAM keeps the storms east of the state, but the HRRR has storms
moving south thru the sern CO plains.  For now, will go with just
some isold pops late tonight near the eastern CO border.  There will
also be the potential for storms to become severe in areas near
the eastern border tonight.

In the wake of that disturbance, a front wl bring low level eastern
flow to sern CO Wed.  Showers and thunderstorms will again develop
over and near the higher terrain by late morning.  Light, southeast
upr flow is expected to result in slow moving storms that generally
stay close to the higher terrain.  Locally heavy rainfall will be a
threat.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 218 PM MDT Tue Jun 28 2016

Wednesday Night-Friday...A series of upper level disturbances
will begin to flatten the ridge over the Great Basin Wednesday
evening with weak westerly zonal flow developing across the CWA
through Friday evening. Showers and thunderstorms across the
Central Mtns and Pikes Peak Massif could continue overnight
Wednesday as upper waves provide lift in the absence of sfc
heating.

Attention then turns to Thursday. Models continue to show signs
pointing towards an increased probability for heavy rainfall and
localized flash flooding across the SE plains. A boundary associated
with a lee side cyclone is expected to drop down across the plains
Thursday morning, with upslope flow developing behind the front.
Deep moisture will funnel into the area behind the front as PWAT and
Td values increase to 1.3-1.7" and 60-65F respectively. Fairly
deep upslope flow between the sfc and 700 mb, wet-bulb zero
heights near 13kft, and CAPE values near 1000-1500 J/KG
(initially) point towards the potential for heavy rainfall
associated with stronger storm cores. Storms will first form over
the Mtns during the morning hours before moving across the plains
during the early afternoon hours. With shear increasing near 35-40
knots in the afternoon a few convective clusters could form across
the plains. A few severe storms will be possible with heavy
rainfall, hail up to 1 inch in diameter, and gusty winds up to 60
mph being the primary storm threats. SPC day3 outlook has the
plains under the marginal category Thursday afternoon.

Active weather will continue Friday. Upslope flow is expected to
continue with Td values hanging around the mid to upper-50s across
the plains. Upper level impulses moving in from the west will fire
off another round of convection, with a few stronger to marginally
severe storms possible during the afternoon hours across the plains.
With deeper moisture hanging on, the heavy rainfall threat will
continue through the late evening hours. Burn scars will need to be
monitored closely Thur/Fri. Temperatures are expected to run on the
cooler side with highs in the low to mid-80s across the plains
Thur/Fri. ~Lukinbeal

Upper trough lags back over Colorado on Saturday with low level
moist upslope flow persisting. Area will likely see one more round
of fairly widespread convection Sat afternoon/evening, though
threat of heavy rain may begin to diminish as mid level moisture
plume is gradually shunted off to the southeast by late in the
day. Upper trough and deep moisture then move east of the region
on Sun, leading to less in the way of convection, though still
enough recycled moisture around to keep at least low pops in place
most locations. Max temps Sat will remain below seasonal averages
with clouds and precip, then warm to around normal on Sun with
more sun and slowly building heights. Drier/hotter weather then
returns early next week with Pacific NW upper trough moving
onshore and upper high center sliding slowly eastward through the
southern U.S. Probably enough residual moisture around for
isolated mainly mtn convection both days, but with sw flow aloft
bringing in much drier air, storms will likely be more wind than
rain over all but the highest peaks. Max temps both Mon/Tue should
climb back into the mid/upper 90s over the plains, with 70s/80s
mountains and high valleys.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1121 PM MDT Tue Jun 28 2016

Isolated tsra will be possible for the next couple of hours at
kcos and kpub...otherwise dry air is fcst to move into the region
and low clouds are not likely tomorrow morning. Simulations show
the dry air remaining over the region through most of
tomorrow...with some high based convection possible late in the
afternoon. Breezy conditions will be possible the next couple of
hours...and then the winds will weaken. Generally light westerly
winds will be possible most of the day tomorrow...becoming
northerly late in the day.

kals will be vfr next 24h with light winds. An isold -tsra may
occur tomorrow afternoon.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

UPDATE...KT
SHORT TERM...28
LONG TERM...PETERSEN/Lukinbeal
AVIATION...HODANISH
Hazardous weather outlook, Jun 28, 7:08 PM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT TUE JUN 28 2016

COZ058>089-093>099-300115-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
708 PM MDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

THUNDERSTORMS...ONE OR TWO POSSIBLY SEVERE WITH LARGE HAIL AND
DAMAGING WINDS...WILL BE POSSIBLE THIS EVENING AND TONIGHT MAINLY
NORTH AND EAST OF A LINE FROM PEYTON...TO LA JUNTA TO SPRINGFIELD.
THE REMAINDER OF THE PLAINS COULD SEE MORE ISOLATED THUNDERSTORM
ACTIVITY THIS EVENING AND INTO THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...WITH OVERALL
THUNDERSTORM COVERAGE MOST NUMEROUS OVER HIGHER TERRAIN LOCATIONS.
THE MOST WIDESPREAD ACTIVITY IS EXPECTED THURSDAY INTO FRIDAY
NIGHT. LIGHTNING AND WIND GUSTS UP TO 50 MPH WILL BE THE MAIN
STORM THREAT, BUT SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL
HAIL AND LOCALLY HEAVY RAIN. THE POTENTIAL EXISTS FOR A FEW
STRONG TO SEVERE THUNDERSTORMS, PRIMARILY OVER THE SOUTHEAST
PLAINS THURSDAY AND FRIDAY, WITH HAIL AROUND 1 INCH IN DIAMETER
AND WIND GUSTS AROUND 60 MPH BEING THE MAIN THREATS. ALSO, THERE
WILL BE AN INCREASING POTENTIAL FOR HEAVY RAIN THURSDAY AND
FRIDAY. FLASHING FLOODING COULD OCCUR IF HEAVY RAIN FALLS ON AREA
BURN SCARS AND IN URBAN LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS EVENING INTO TONIGHT MAINLY NORTH AND EAST OF A LINE
FROM PEYTON TO LA JUNTA TO SPRINGFIELD.

HODANISH

In the hours before

Special weather statement, Jun 28, 11:37 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1137 PM MDT TUE JUN 28 2016

COZ095-096-290615-
EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO-
1137 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 1215
AM MDT...

AT 1137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HASWELL...OR 44 MILES NORTHEAST OF NORTH LA JUNTA...
MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEGRONDA
RESERVOIR...NEEOSHE RESERVOIR AND CHIVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3829 10316 3852 10331 3853 10317 3861 10317
      3861 10265 3831 10233
TIME...MOT...LOC 0537Z 328DEG 15KT 3857 10320

KT
Special weather statement, Jun 29, 12:34 AM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1234 AM MDT WED JUN 29 2016

COZ089-093-095-097-290700-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
1234 AM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHEASTERN
OTERO...EASTERN CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 100 AM
MDT...

AT 1233 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ARLINGTON...OR 24 MILES NORTH OF NORTH LA JUNTA...MOVING
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JOHN MARTIN RESERVOIR...BLUE LAKE...ARLINGTON AND FORT LYON.

LAT...LON 3827 10353 3843 10342 3825 10290 3802 10307
TIME...MOT...LOC 0633Z 298DEG 22KT 3832 10340

HODANISH
Special weather statement, Jun 29, 12:36 AM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1236 AM MDT WED JUN 29 2016

COZ096-098-290700-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
1236 AM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 100 AM MDT...

AT 1235 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF TOWNER...OR 19 MILES WEST OF TRIBUNE...MOVING SOUTH AT
20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
PROWERS AND SOUTHEASTERN KIOWA COUNTIES.

LAT...LON 3823 10219 3842 10222 3844 10205 3821 10205
TIME...MOT...LOC 0635Z 348DEG 17KT 3837 10210

HODANISH
Special weather statement, Jun 29, 1:04 AM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
104 AM MDT WED JUN 29 2016

COZ096-098-290730-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
104 AM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 130 AM MDT...

AT 104 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BRISTOL...OR 15 MILES NORTHEAST OF LAMAR...MOVING
SOUTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3826 10253 3832 10231 3802 10209 3794 10240
TIME...MOT...LOC 0704Z 338DEG 23KT 3822 10239

HODANISH
Special weather statement, Jun 29, 1:34 AM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
134 AM MDT WED JUN 29 2016

COZ098-099-290800-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
134 AM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND NORTHEASTERN
BACA COUNTIES UNTIL 200 AM MDT...

AT 133 AM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS PRODUCING STRONG GUSTY NORTH WINDS 12 MILES NORTH OF
TWO BUTTES...OR 26 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...MOVING
SOUTH AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TWO BUTTES AND TWO BUTTES RESERVOIR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3745 10273 3802 10271 3797 10204 3745 10205
TIME...MOT...LOC 0733Z 358DEG 33KT 3774 10238

HODANISH
Special weather statement, Jun 29, 2:45 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
245 AM MDT WED JUN 29 2016

COZ098-099-290930-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
245 AM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 330 AM MDT...

AT 245 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF TWO BUTTES...OR 23 MILES NORTHWEST OF THE SAUNDERS
ELEVATOR...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OPEN COUNTRY OF SOUTHERN BENT COUNTY...
TWO BUTTES AND TWO BUTTES RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3767 10259 3795 10233 3786 10204 3724 10205
TIME...MOT...LOC 0845Z 305DEG 19KT 3769 10236

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:00 PM MDTSpecial Weather StatementPUBFremont30 min
Jun 28, 7:26 PM MDTSpecial Weather StatementPUBFremont34 min
Jun 28, 9:15 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jun 28, 9:34 PM MDTAreal Flood AdvisoryPUBEl Paso116 min
Jun 28, 9:53 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Jun 28, 10:29 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jun 28, 10:58 PM MDTSpecial Weather StatementPUBCrowley32 min
Jun 28, 11:37 PM MDTSpecial Weather StatementPUBKiowa38 min
Jun 29, 12:34 AM MDTSpecial Weather StatementPUBBent26 min
Jun 29, 12:41 AM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero37 min
Jun 29, 1:04 AM MDTSpecial Weather StatementPUBProwers26 min
Jun 29, 1:34 AM MDTSpecial Weather StatementPUBProwers26 min
Jun 29, 1:42 AM MDTSevere Thunderstorm WarningPUBBent, Prowers63 min
Jun 29, 2:56 AM MDTSpecial Weather StatementPUBBaca49 min
Jun 29, 4:41 PM MDTSpecial Weather StatementPUB34 min
Jun 29, 5:01 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jun 29, 5:23 PM MDTSpecial Weather StatementPUB37 min
Jun 29, 5:30 PM MDTSpecial Weather StatementPUBElbert30 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.